Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to stop drinking brandy?

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1856 Questions

default
Posted on Mon, 25 Aug 2014 in Smoking and Alcohol Addiction
Question: Am drinking 180ml of Brandy every day for the past 3 years, suggest me ways to come out safely. Should i cut back slowly & regularly or what is the best way to stop abruptly
doctor
Answered by Dr. Ashish Mittal 1 hour later
Brief Answer:
Hello

Detailed Answer:
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     29 year old female
•     Known case of 180ml of alcohol (Brandy) use every day for the past 3 years
•     Concern related to stoppage of alcohol use.

In my opinion it is better to stop Brandy abruptly. To prevent withdrawal, you need to take long acting Benzodiazepines (Like Diazepam) for 5-7 days under psychiatrist or deaddiction specialist.

After that for Relapse prevention following medicines are helpful:
-Anti craving treatment with medicines like Acamprosate or Baclofen
-Deterrent medicine (like Disulfiram) is given to patient after his consent, which causes adverse reaction on alcohol intake. It prevent patient from using alcohol due to fear of reaction.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashish Mittal 19 minutes later
please note am 29 years old male ...advise accordingly
doctor
Answered by Dr. Ashish Mittal 19 hours later
Brief Answer:
Hi.

Detailed Answer:
Hello again,
Thanks for follow up.

Sorry for inconvenience.

It was a typing error. My all recommendations are for your case only (29 year old male).

Please accept my answer and give feedback in case there is no further query and you found reply helpful. In case of doubt, I am here to help you.

Wish you good health.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Disulfiram

doctor1 MD

Everytime I drank alcohol I didn’t have any rash or allergies. Recently, I have it after drinking. Is it possible that I just allergic to alcohol. Why did it just happen now and not before?

doctor1 MD

hi.. am on flagyl for c- difficile ( caused from taking clindamycin for a tooth infection tooth was pulled) now I am experiencing side effects of slight balance issues, white tongue, headaches ....I did have alcohol on the first day of taking it...

doctor1 MD

I have had a history of occasional binge drinking . Now over 65 and would like to control it. Most of the time I am within 2-3 beers a day but recently some stressful events have caused me to drink more heavily. Looking into Naltrexone . Any other...

doctor1 MD

my husband is on antabuse,,,he is so moody and unpredictable.. he takes it 3 days a week,,and on the weekends he is fine, after his dose on Tuesdays he is a monster. he has pain in his side , sleeps all the time, he has always been an active easy going man,,now we r on the verge of divorce,,,is there anything I can do to help his mood swings?? can this drug alter him forever, or will he go back to normal after he is done taking it..??

doctor1 MD

I need my depression, sleep and disulfiram refilled. Lost my insurance and I need them very much. I need them all. I cant sleep, mt depression is worsening horribly and I have started to have a few drinks again to try and sleep. I can send pictures of the empty bottles to show I have been rx d them in the recent pas the. My liver is good. No pains or side effects of the didulfiram... antabuse. Please help. Thanks.

doctor1 MD

Is there any step down medication for alcohol abuse? I know Antabuse is cold turkey however, I feel if I could take a pill that I knew I couldnt drink for 3 days that would be better. I would not drink for the 3 days and then indulge...then take another pill and bam I just went a week and only consumed alcohol once, which would be a HUGE step for me. I believe the forced sobriety of such a medication with a much smaller half life than Antabuse would be truly a step down program. Does this exist?

doctor1 MD

my friend had a tooth extraction earlier today. he is taking antabuse. for the past three hours he has felt terrible. pounding headache, nausea, shivering and feverish. I called out of hours Gp and they said it would pass but he feels awful! What should we do? Thanks